Alert archive / Montana / High Wind Warnings in 2010
High Wind Warning 12, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Jun 3, 2010, 8:21 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 3, 2010, 8:21 AM MDT (14:21 UTC)
- Expired
- Jun 3, 2010, 6:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
240 WWUS75 KTFX 031421 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 821 AM MDT THU JUN 3 2010 MTZ009-010-048-032100- /O.NEW.KTFX.HW.W.0012.100603T1421Z-100603T2100Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS...CUT BANK...CHOTEAU 821 AM MDT THU JUN 3 2010 ...HIGH WIND WARNING IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON. * TIMING AND MAIN IMPACT: STRONG GUSTY WINDS WILL CONTINUE THE REST OF THIS MORNING BUT GRADUALLY DIMINISH DURING THE AFTERNOON. TRAVELERS WITH HIGH PROFILE VEHICLES AND THOSE TOWING TRAILERS WILL BE AFFECTED. * WINDS: STRONG SOUTHWEST WINDS 25 TO 40 MPH WITH GUSTS TO 60 MPH WILL OCCUR. * LOCATIONS AFFECTED INCLUDE: CUT BANK...CHOTEAU...BROWNING... MARIAS PASS...LOGAN PAS PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
2 follow-up statements
275 WWUS75 KTFX 032050 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 250 PM MDT THU JUN 3 2010 MTZ009-010-048-040000- /O.EXT.KTFX.HW.W.0012.000000T0000Z-100604T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS...CUT BANK...CHOTEAU 250 PM MDT THU JUN 3 2010 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM MDT THIS EVENING... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 PM MDT THIS EVENING. * TIMING AND MAIN IMPACT: STRONG GUSTY WINDS WILL NOW CONTINUE THE REST OF THIS AFTERNOON BUT THEN SHOULD DIMINISH EARLY THIS EVENING. TRAVELERS WITH HIGH PROFILE VEHICLES AND THOSE TOWING TRAILERS WILL BE AFFECTED. * WINDS: STRONG SOUTHWEST WINDS 25 TO 40 MPH WITH GUSTS TO 60 MPH WILL OCCUR. * LOCATIONS AFFECTED INCLUDE: CUT BANK...CHOTEAU...BROWNING... MARIAS PASS...LOGAN PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
530 WWUS75 KTFX 032353 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 553 PM MDT THU JUN 3 2010 MTZ009-010-048-040100- /O.EXP.KTFX.HW.W.0012.000000T0000Z-100604T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS...CUT BANK...CHOTEAU 553 PM MDT THU JUN 3 2010 ...HIGH WIND WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING. THE LOW PRESSURE SYSTEM RESPONSIBLE FOR PRODUCING STRONG WEST WINDS ALONG THE ROCKY MOUNTAIN FRONT AND EASTERN GLACIER COUNTY CONTINUES TO MOVE EAST AND AWAY FROM THE REGION THROUGH SOUTHERN SASKATCHEWAN. STRONG WEST WINDS HAVE BEGUN TO DIMINISH AND WILL CONTINUE TO GRADUALLY DECREASE THIS EVENING. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Jun 3, 3:59 AM MDT, 4 hours 22 minutes earlier.
Area forecast discussion, Jun 3, 3:59 AM MDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 359 AM MDT THU JUN 3 2010 .DISCUSSION... THURSDAY THROUGH SATURDAY...A SHORTWAVE SYSTEM WITH ASSOCIATED COLD FRONT WILL MOVE ACROSS THE AREA EARLY THIS MORNING CAUSING WIDESPREAD SHOWERS AND A SLIGHT DROP IN TEMPERATURES FOR TODAY. SHOWERS SHOULD DISSIPATE QUICKLY BEHIND THE FRONT AS IT PASSES OVER THE REGION. WINDS WILL INCREASE BEHIND THE FRONT TODAY AND THROUGH THE AFTERNOON. SOME LOCATIONS FAVORED FOR STRONG WINDS MAY HAVE OBSERVATIONS THAT NEAR HIGH WIND WARNING CRITERIA...HOWEVER SHOULD BE OUTLIERS AS THE CONDITIONS ACROSS THE AREA REMAIN BELOW HIGH WIND WARNING CRITERIA. FRIDAY TEMPERATURES WILL CONTINUE TO REMAIN A SLIGHTLY BELOW SEASONAL AVERAGES WITH WINDS AGAIN INCREASING DURING DAYTIME HEATING. WINDS WILL NOT BE NEARLY AS STRONG. HOWEVER WITH DECENT UPPER LEVEL SUPPORT FROM AN EXIT REGION OF A JET STREAK...ALONG WITH DIURNAL HEATING AND THE CONTINUATION OF THE MOIST FLOW...THERE WILL BE THE POSSIBILITY OF SOME ISOLATED SEVERE THUNDERSTORMS. FRIDAY AFTERNOON AND EVENING ACROSS THE AREA. SATURDAY CONDITIONS WILL BE SLIGHTLY CALMER AS WINDS CONTINUE TO DIMINISH...HOWEVER AFTERNOON SHOWERS AND THUNDERSTORMS REMAIN A POSSIBILITY DUE TO DAYTIME HEATING OF THE UNSTABLE MOIST FLOW. SUK SATURDAY NIGHT THROUGH THURSDAY...A STRONG WESTERLY JET WITH ZONAL FLOW ALOFT WILL PREVAIL ACROSS THE NORTHERN ROCKY MOUNTAIN REGION SUNDAY INTO MONDAY. MODELS SUGGEST THAT SHORTWAVE RIDGING WILL MOVE ACROSS THE FORECAST AREA SATURDAY NIGHT FOR GENERALLY DRY CONDITIONS OVER THE PLAINS BUT A SLIGHT CHANCE TO CHANCE OF SHOWERS OVER THE MOUNTAINS. THE NEXT SHORTWAVE TROUGH PUSHES INTO THE STATE SUNDAY AFTERNOON WITH SCATTERED SHOWERS AND A FEW THUNDERSTORMS EXPECTED OVER THE PLAINS SUNDAY NIGHT THROUGH MONDAY. MEDIUM RANGE MODEL SOLUTIONS DIVERGE BY MID WEEK...BUT RECENT VERIFICATION STATS SUGGEST THAT THE GFS SOLUTION SHOULD BE SUPERIOR DURING THIS TIME FRAME SO HAVE TRENDED THE FORECAST IN THIS DIRECTION. GFS BEGINS TO BUCKLE THE FLOW ALOFT ON TUESDAY WITH A DECENT RIDGE AXIS FORMING OVER MONTANA BY THURSDAY. WITH THIS SOLUTION HAVE BUMPED UP TEMPERATURES AND LOWERED THE CHANCE OF PRECIPITATION BELOW CLIMATOLOGY. MPJ && .AVIATION... UPDATED 0445Z. AREAS OF SHOWERS AND MID-LEVEL VFR CEILINGS CONTINUE ACROSS SOUTHWEST AND CENTRAL MT THIS EVENING. BROAD AREA OF ADDITIONAL MOISTURE CURRENTLY WEST OF THE CONTINENTAL DIVIDE WILL PUSH EASTWARD OVERNIGHT...AHEAD OF AN UPPER LEVEL TROF LOCATED IN NORTHERN IDAHO. CONDITIONS SHOULD GENERALLY REMAIN VFR OVERNIGHT WITH INTERMITTENT MVFR POSSIBLE FROM KHLN TO KLWT FROM 0900-1500Z. SURFACE COLD FRONT WITH THIS WEATHER SYSTEM IS FORECAST TO CROSS OVER THE MTNS EARLY THURS MORNING AND THEN TRACK ACROSS THE REGION FROM 10-16Z. CLOUDS AND PRECIP WILL GRADUALLY DECREASE AS THE FRONT GOES BY...BUT SURFACE WINDS WILL BECOME WESTERLY AND GUST TO 25 TO 40 KTS OVER THE PLAINS DURING THE AFTERNOON. WARANAUSKAS && .HYDROLOGY... ALTHOUGH NO LOCATIONS ARE REPORTING FLOOD CONDITIONS AT THIS TIME...MANY LOCAL CREEKS AND STREAMS REMAIN AT HIGH LEVELS AND COULD SEE ADDITIONAL RISES FROM ANY SHOWERS OVER THE NEXT FEW DAYS. THOSE PLANNING OUTDOOR ACTIVITIES OR TRAVELING NEAR SWOLLEN CREEKS AND STREAMS SHOULD BE PREPARED TO ENCOUNTER POSSIBLE MINOR LOCALIZED FLOODING CONDITIONS. && .PRELIMINARY POINT TEMPS/POPS... GTF 67 44 67 44 / 20 10 50 40 CTB 63 40 63 42 / 30 10 50 30 HLN 68 46 67 45 / 30 30 60 50 BZN 72 49 70 46 / 70 20 60 60 WEY 59 41 58 38 / 80 60 80 80 DLN 65 46 64 41 / 60 30 70 50 HVR 70 42 70 47 / 50 10 30 40 LWT 65 41 65 42 / 40 10 40 60 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...SUK LONG TERM...MPJ AVIATION...MPJ WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jun 3, 5:18 AM MDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 518 AM MDT THU JUN 3 2010 MTZ009-048-041130- NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- 518 AM MDT THU JUN 3 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT STRONG GUSTY WINDS WILL DEVELOP ACROSS THE ROCKY MOUNTAIN FRONT TODAY. WINDS GUSTS COULD REACH SPEEDS UP TO 50 MPH OVER FAVORED TERRAIN SUCH AS RIDGE TOPS AND UNPROTECTED MOUNTAIN SLOPES. WINDS WILL BEGIN TO SLOWLY DECREASE AFTER 6 PM TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-010>015-044>047-049>055-041130- BEAVERHEAD-EASTERN GLACIER-HILL-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 518 AM MDT THU JUN 3 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
High Wind Warnings in Montana, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.